Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 162, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 9, 2014, 6:10 PM CDT for Claiborne Parish, Webster Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 6:10 PM CDT (23:10 UTC)
- Expired
- Aug 9, 2014, 7:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 71 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1841 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS54 KSHV 092310
SVRSHV
LAC027-119-100015-
/O.NEW.KSHV.SV.W.0162.140809T2310Z-140810T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF HOMER...
NORTHERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF SPRINGHILL...
* UNTIL 715 PM CDT
* AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HAYNESVILLE...OR 12 MILES NORTHWEST OF HOMER...AND MOVING EAST AT 5
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRING LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3269 9302 3272 9320 3280 9344 3289 9347
3301 9348 3301 9301
TIME...MOT...LOC 2310Z 272DEG 6KT 3292 9319
$$
061 follow-up statement
355
WWUS54 KSHV 092358
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT SAT AUG 9 2014
LAC119-100008-
/O.CAN.KSHV.SV.W.0162.000000T0000Z-140810T0015Z/
WEBSTER LA-
658 PM CDT SAT AUG 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER PARISH IS CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED WEBSTER PARISH. THEREFORE...THE
SEVERE THUNDERSTORM WARNING FOR WEBSTER PARISH HAS BEEN CANCELLED.
LAT...LON 3281 9321 3300 9317 3301 9301 3269 9302
3272 9320
TIME...MOT...LOC 2358Z 290DEG 11KT 3290 9308
$$
LAC027-100015-
/O.CON.KSHV.SV.W.0162.000000T0000Z-140810T0015Z/
CLAIBORNE LA-
658 PM CDT SAT AUG 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CLAIBORNE PARISH...
AT 653 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HAYNESVILLE...OR 8 MILES NORTH OF
HOMER...MOVING EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING
LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3281 9321 3300 9317 3301 9301 3269 9302
3272 9320
TIME...MOT...LOC 2358Z 290DEG 11KT 3290 9308
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:14 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 9, 4:14 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 414 PM CDT SAT AUG 9 2014 .DISCUSSION... AN ARRAY OF WEATHER OBSERVED ACROSS THE REGION SO FAR TODAY AS CLOUDU AND RAIN-COOLED AREAS ACROSS SE OK AND ESPECIALLY SW AR HAVE STRUGGLED TO REACH 80 DEGREES THIS AFTERNOON...IN RESPONSE TO AN ACTIVE AREA OF CONVECTION EARLIER IN THE DAY THAT PRODUCED 3-4 INCHES OF RAINFALL IN SOME LOCATIONS WITH ISOLATED HIGHER AMOUNTS. THIS AREA OF CONVECTION HAS SINCE DIMINISHED BUT ADDITIONAL SHWRS AND TSTMS HAVE FORMED ALONG THE INTERSTATE 20 CORRIDOR IN N LA NEAR A RIBBON OF HIGHER THETA E THAT EXTENDS WELL EAST IN MS/AL. THIS AREA OF ENHANCED INSTABILITY ALSO EXTENDS BACK INTO NE TX AS MUCH OF THE ONGOING CONVECTION IS TRACKING ALONG THE NRN AND ERN PERIPHERY OF THE UPPER LEVEL RIDGE. SO FOR THIS EVENING...HAVE KEPT SLIGHT CHANCE TO LOW CHANCE POPS ACROSS MOST OF THE REGION WITH THE EXCEPTION OF DEEP E TX. AS FOR TEMPERATURES TONIGHT...A COOLER DAY ACROSS OUR NRN TIER COUNTIES SHOULD YIELD LOWS DOWN IN THE LOWER 70S WHILE MID TO UPPER 70S WILL BE COMMON FARTHER SOUTH. ANOTHER HOT DAY EXPECTED ON SUNDAY WITH MOSTLY MID TO UPPER 90S EXCEPT IN AREAS WHERE CLOUD COVER AND CONVECTION IS LONG-LIVED DURING THE AFTERNOON. RELIEF FROM THE HEAT WILL COME LATE MONDAY INTO TUESDAY AS A LATE SUMMER FRONTAL BOUNDARY ADVANCES THROUGH THE REGION BRINGING SLIGHTLY ENHANCED RAIN CHANCES. TEMPERATURES ARE EXPECTED TO DIP AT LEAST A FEW DEGREES FOR BOTH AFTERNOON HIGHS AND OVERNIGHT LOWS IN THE WAKE OF THE FRONT. RAIN CHANCES WILL GRADUALLY DECREASE INTO WEDNESDAY AND THROUGH THE REMAINDER OF THE WORK WEEK AS THE FRONT ADVANCES DOWN ALONG THE GULF COAST. TEMPERATURES WILL GRADUALLY INCH BACK UP CLOSER TO NORMAL OR JUST SLIGHTLY ABOVE AVERAGE THROUGH THE END OF THE EXTENDED PERIOD. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 77 96 78 98 75 / 20 30 20 30 30 MLU 74 95 76 95 75 / 20 40 30 30 30 DEQ 70 94 73 91 71 / 30 30 30 20 30 TXK 72 94 75 94 74 / 20 30 30 30 30 ELD 73 94 74 95 73 / 20 40 30 30 30 TYR 77 97 78 97 75 / 20 20 10 20 30 GGG 76 96 77 97 74 / 20 20 20 20 30 LFK 77 97 77 97 76 / 10 20 10 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19
Hazardous weather outlook, Aug 9, 11:57 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 AM CDT SAT AUG 9 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101215- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1157 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE REGION AGAIN TODAY...ESPECIALLY ACROSS SOUTHWEST ARKANSAS WHERE HEAVY RAINFALL MAY LEAD TO ISOLATED FLASH FLOODING OF MOSTLY RURAL AND SECONDARY ROADS IN LOW LYING AND POOR DRAINAGE AREAS. IN ADDITION...A FEW ISOLATED STORMS MAY ALSO PRODUCE SOME GUSTY WINDS. OTHER AREAS MAINLY ACROSS EAST TEXAS AND NORTH LOUISIANA MAY APPROACH HEAT ADVISORY CRITERIA THIS AFTERNOON AS A VERY MOIST AND HUMID AIR MASS COMBINE WITH THE HOT TEMPERATURES TO PRODUCE HEAT INDEX VALUES NEAR 105 DEGREES IN SOME LOCATIONS. HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH MUCH OF THE NEXT SEVEN DAYS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 19
In the hours before
Local storm report, Aug 9, 12:58 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1258 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM FLASH FLOOD DE QUEEN 34.04N 94.34W
08/09/2014 SEVIER AR LAW ENFORCEMENT
REPORTS OF FLASH FLOODING ON NUMEROUS COUNTY ROADS.
&&
EVENT NUMBER SHV1400504
20Local storm report, Aug 9, 1:08 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
108 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM FLASH FLOOD 6 NNW LOCKESBURG 34.05N 94.21W
08/09/2014 SEVIER AR LAW ENFORCEMENT
WATER UP TO THE BOTTOM OF THE COSSATOT RIVER BRIDGE ON
HWY 71...BETWEEN DE QUEEN AND LOCKESBURG.
&&
EVENT NUMBER SHV1400505
20Local storm report, Aug 9, 1:23 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
123 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 6 NNW LOCKESBURG 34.05N 94.21W
08/09/2014 SEVIER AR LAW ENFORCEMENT
WATER UP TO THE BOTTOM OF THE COSSATOT RIVER BRIDGE ON
HWY 71...BETWEEN DE QUEEN AND LOCKESBURG.
&&
CORRECTED EVENT TIME
EVENT NUMBER SHV1400505
20Special weather statement, Aug 9, 3:23 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT SAT AUG 9 2014
LAZ014-092115-
OUACHITA-
323 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
SWARTZ...
AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST NORTH OF SWARTZ...MOVING SOUTHEAST
AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SHOULD THIS STORM
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Special weather statement, Aug 9, 5:14 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 PM CDT SAT AUG 9 2014
LAZ004-092300-
CLAIBORNE-
514 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
HOMER...
AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HOMER...MOVING
SOUTH AT 5 TO 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:32 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.